MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0325
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant devices: (b)(6) 02-012-60-1425 - tru stem ext 14mm x 25mm (b)(6) 200-02-32 - three peg patella 32mm (b)(6) 204-70-00 - tibial stem ext.Screw (b)(6) 02-022-35-2510-truliant tib imp ps insert sz 2.5 10mm the device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that approximately 42 months after a right total knee replacement procedure, the patient underwent a revision procedure to address pain, stiffness, swelling, discomfort, and instability.Revision surgery operative notes were provided.Preoperative and postoperative diagnoses indicated failed right total knee arthroplasty due to premature poly wear and poly recall with osteolysis.Operative findings: there was found to be a clean would with clear synovial fluid.There were partially loose femoral and tibial components with a mild amount of osteolysis behind the components.There was no cement adherent to the femoral component with all cement remaining on the distal femur.There was a mild amount of osteolysis underneath the cement mantle.There was a minimal amount of bone loss with 5 ml of montage bone graft filler required to fill the bony defects within the femoral condyles.There was found to be a well-fixed patellar component.There was mild visible and palpable polyethylene wear within the tibial polyethylene component.There was encapsulated polyethylene debris within the synovium and a complete synovectomy was performed.The components, which were removed including the femoral, tibial components and the polyethylene component, were sent for preservation request.Operative procedure: the right knee was aspirated of clear synovial fluid and this was sent for culture.The tibial polyethylene component was then removed from the tibial baseplate.There was found to be a mild amount of visible and palpable polyethylene wear within the weightbearing portion of the polyethylene insert.Attention was then turned to the femoral component and using a combination of flexible osteotomes and a bone tamp, the femoral component was easily removed from the cement mantle.There was no cement adherent to the back side of the femoral component.There was cement adherent to the distal femur and once this was removed, there was found to be a mild amount of osteolysis underneath the cement mantle.Attention was then turned to the proximal tibia and using a combination of saw and flexible osteotomes, the tibia component was removed from the proximal tibia with minimal bone loss.There was a mild amount of osteolysis on the proximal tibia.The patient was revised to a competitor¿s devices.The patient was awakened and transferred to recovery in stable condition.There were no complications.No additional information is available.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, tibial loosening, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 2.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key20040036
Report Number1038671-2024-03019
Device Sequence Number15056480
Product Code JWH
UDI-Device Identifier10885862314536
UDI-Public10885862314536
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-020-11-0325
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date03/31/2025
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown